Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 3, NWS Shreveport, LA

July 23, 20218 parishes in Louisiana

NWS Shreveport, LA issued this heat advisory at Jul 23, 2021, 2:33 PM CDT for 8 parishes in Louisiana. It took effect at Jul 24, 2021, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2021, 2:33 PM CDT (19:33 UTC)
In effect from
Jul 24, 2021, 10:00 AM CDT
Expired
Jul 24, 2021, 7:00 PM CDT
In force
9 hr
Issued by
NWS Shreveport, LA

Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 127 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS74 KSHV 231933
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
233 PM CDT Fri Jul 23 2021

LAZ005-006-013-014-019>022-240915-
/O.NEW.KSHV.HT.Y.0003.210724T1500Z-210725T0000Z/
Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
Including the cities of Ruston, Farmerville, Bernice, Jonesboro, 
Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, and Olla
233 PM CDT Fri Jul 23 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY...

* WHAT...Heat index values between 105 and 109 degrees expected.

* WHERE...Lincoln Parish, Union Parish, Jackson Parish, Ouachita 
  Parish, Winn Parish, Grant Parish, Caldwell Parish and La 
  Salle Parish.

* WHEN...From 10 AM to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

09
3 follow-up statements
521 
WWUS74 KSHV 240829
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
329 AM CDT Sat Jul 24 2021

LAZ005-006-013-014-019>022-250000-
/O.CON.KSHV.HT.Y.0003.210724T1500Z-210725T0000Z/
Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
Including the cities of Ruston, Farmerville, Bernice, Jonesboro, 
Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, and Olla
329 AM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values between 105 and 109 degrees expected.

* WHERE...Lincoln Parish, Union Parish, Jackson Parish, Ouachita 
  Parish, Winn Parish, Grant Parish, Caldwell Parish and La 
  Salle Parish.

* WHEN...From 10 AM to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

15
875 
WWUS74 KSHV 241628
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1128 AM CDT Sat Jul 24 2021

LAZ005-006-013-014-019>022-250000-
/O.CON.KSHV.HT.Y.0003.000000T0000Z-210725T0000Z/
Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
Including the cities of Ruston, Farmerville, Bernice, Jonesboro, 
Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, and Olla
1128 AM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values between 105 and 109 degrees expected.

* WHERE...Lincoln Parish, Union Parish, Jackson Parish, Ouachita 
  Parish, Winn Parish, Grant Parish, Caldwell Parish and La 
  Salle Parish.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

09
347 
WWUS74 KSHV 241938
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
238 PM CDT Sat Jul 24 2021

LAZ005-006-013-014-019>022-251000-
/O.NEW.KSHV.HT.Y.0004.210725T1500Z-210726T0000Z/
/O.CON.KSHV.HT.Y.0003.000000T0000Z-210725T0000Z/
Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
Including the cities of Ruston, Farmerville, Bernice, Jonesboro, 
Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, and Olla
238 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values between 105 and 109 degrees are
  expected.

* WHERE...Lincoln Parish, Union Parish, Jackson Parish, Ouachita 
  Parish, Winn Parish, Grant Parish, Caldwell Parish and La 
  Salle Parish.

* WHEN...For the first Heat Advisory, until 7 PM CDT this 
  evening. For the second Heat Advisory, from 10 AM to 7 PM CDT 
  Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ050-051-059>061-070>073-LAZ001>004-011-012-018-OKZ077-TXZ096-
097-108>112-251000-
/O.NEW.KSHV.HT.Y.0004.210725T1500Z-210726T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Red River-
Bienville-Natchitoches-McCurtain-Bowie-Franklin-Titus-Camp-Morris-
Cass-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Natchitoches, Idabel, Broken Bow, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, and Queen City
238 PM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values between 105 and 109 degrees are
  expected.

* WHERE...Portions of Northwest Louisiana, Southeast Oklahoma,
  South Central and Southwest Arkansas, and Northeast Texas.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

09

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jul 23, 12:59 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 23, 12:59 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1259 PM CDT Fri Jul 23 2021

.AVIATION...
For the 23/18z TAFs, isolated to widely scattered showers and
thunderstorms are developing across the Four State Region. This
convection is largely diurnally driven and should dissipate around
sunset. The East Texas terminals will be the most likely to be
affected. Otherwise, VFR conditions should prevail in most
locations, but low stratus could result in some MVFR ceilings
across portions of East Texas and into the Toledo Bend Country of
Louisiana around sunrise. However, flight conditions should
quickly improve into the VFR range by late Saturday morning.

CN

&&

.PREV DISCUSSION... /issued 1102 AM CDT Fri Jul 23 2021/

UPDATE...
Showers and thunderstorms are just beginning to develop across
Central and Southern Louisiana per latest radar loops. PoPs were
still left below mentionable levels until 18z, but I would not be
surprised to showers affecting the area just before that time.
Elsewhere, temperatures have warmed quite rapidly north of
Interstate 20 where there has been significantly less cloud cover.
However, the forecast appears to be largely on track. Some minor
edits were made to the sky grids based on the latest satellite
loops.

CN

PREV DISCUSSION... /issued 342 AM CDT Fri Jul 23 2021/

SHORT TERM.../Today through Saturday/

Temperatures will continue to heat up through the short-term
period, as sfc and upper ridging centered over the Nrn Gulf this
morning continues to expand NW into the region today, with the
center of the upper ridge slowly retrograding W to the Middle TX
coast by this evening. Thus, max temps should climb to more
seasonal norms today, with resultant heat indices expected to
range from 100-105 degrees. The short term progs do suggest that a
weakness will persist along the Nrn and Ern periphery of the
ridge today, such that isolated convection may develop during peak
heating this afternoon over SW AR/N LA/portions of Deep E TX.
Have maintained slight chance pops for these areas, with guidance
in good agreement maintaining dry conditions over the remainder of
E TX, where slight chance pops were dropped. Even as the cu field
diminishes and a mostly clear sky expected, temps should not cool
as much as what has been observed in recent mornings, with
readings only falling to the mid 70s.

The upper ridge will continue to drift WNW into Cntrl and SE TX
Saturday, with good agreement in the progs suggesting that drier
air in the H925-850 level will mix and advect ENE into much of E
TX/Wrn LA. Thus, any low stratocu that develops by/after daybreak
should quickly mix out, with increasing subsidence near and
beneath the ridge resulting in even hotter max temps, as they
climb into the upper 90s particularly over N LA. Deep lyr mixing
should be best over E TX/extreme SW AR/Wrn LA, which should keep
heat indices near or below 105 degrees. However, portions of
SCntrl AR/Ncntrl LA may be a bit more problematic as mixing should
not be as strong over this area, which could result in higher
heat indices and may necessitate the need for a Heat Advisory.
However, there is some support in the hi-res and global guidance
with a weakness aloft lingering along the Nrn and Ern periphery of
the ridge aloft, with the strong heating contributing to the
potential for at least isolated convection developing during the
afternoon over portions of SW/SCntrl AR and NCntrl LA. Have
maintained slight chance pops over these areas, although any
convection that develops should diminish by sunset with the loss
of heating.

15

LONG TERM.../Saturday Night through Friday/

Throughout the long term forecast period, the large upper level
ridge will be the dominant influence on the weather across the Four
State Region. Hot afternoons and increasingly muggy evenings will be
the story on repeat through the coming week.

As the upper level ridge begins to retrograde, the NBM reintroduces
slight chances of afternoon thunderstorms in north central Louisiana
and southwest Arkansas as soon as Sunday afternoon. The latest
long term model runs (GFS and ECMWF) differ in resolving just how
widespread the development of convection will be. Greater chances
of rain exist to our east, and how far they intrude into our
eastern zones will depend largely on the exact positioning of the
retrograding ridge. WPC QPF guidance suggests that any new
accumulation will not be extensive through the weekend, but
coverage will increase by mid to late next week, especially across
our southern zones.

Winds on the whole will be fairly light and variable under the
ridge, with sustained speeds not exceeding 5-10 kts. The overall
pattern will steer surface winds out of the south/southwest,
providing for an increasing influx of Gulf moisture into the region.
This persistent moisture source, coupled with very warm afternoon
temperatures will result in a favorable environment for diurnally-
driven afternoon thunderstorms every day next week.

Temperatures will likewise be on repeat, with overnight lows in the
mid to upper 70s and afternoon highs in the upper 90s. Throughout
the long term period, heat indices look to climb into the 100-105F
range on a daily basis. The possible need for heat advisory issuance
will be carefully considered through the weekend and into next week.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  76  97  76 /  20  10  10   0
MLU  94  76  96  76 /  20  10  20  10
DEQ  93  74  95  74 /  20  10  10   0
TXK  94  76  96  76 /  20  10  10   0
ELD  94  74  96  73 /  20  10  20  10
TYR  93  75  94  76 /  10   0   0   0
GGG  93  74  94  74 /  10  10   0   0
LFK  95  74  97  74 /  20  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/33
Hazardous weather outlook, Jul 23, 5:29 AM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
529 AM CDT Fri Jul 23 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
529 AM CDT Fri Jul 23 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered thunderstorms will be possible this
afternoon. A few storms may be capable of brief heavy downpours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Temperatures will increase into the middle to upper 90s this
weekend into early next week. This combined with continuing humid
conditions will result in heat indices in the 100 to 105 degree
range. Heat Advisories may eventually be needed in some areas
where heat indices could climb above 105 degrees. Otherwise,
isolated afternoon and early evening thunderstorms will be
possible through the weekend, with additional isolated to
scattered storms expected heading into the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

Nearby

Heat Advisories in Louisiana, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.